Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 79, NWS Omaha, NE

June 13, 2000Saunders County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 13, 2000, 2:23 AM CDT for Saunders County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2000, 2:23 AM CDT (07:23 UTC)
Expired
Jun 13, 2000, 3:00 AM CDT
In force
37 min
Issued by
NWS Omaha, NE
Area
Whole counties

County Saunders County, NE

The radar

The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 11:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2610 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 130725
SVROMA
NEC155-130800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
223 AM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA

* UNTIL 300 AM CDT

* AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTHWEST OF MALMO...OR ABOUT 33 MILES
  EAST OF COLUMBUS...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 300 AM CDT   
INCLUDE...COLON...MORSE BLUFF AND CEDAR BLUFFS

LARGE HAIL UP TO ONE INCH IN DIAMETER IS LIKELY WITH THIS STORM. GO 
TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS 
AND GLASS DOORS.

MEAD

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:10 PM CDT, 11 hours 13 minutes earlier.

Area forecast discussion, Jun 12, 3:10 PM CDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 PM CDT MON JUN 12 2000

THUNDERSTORM CHANCES THRU TUE NGT AND FRONTAL TIMING ON TUESDAY MAIN
FCST PROBLEMS.  NGM REMAINS THE FASTEST WITH THE FRONT...AND LOOKS
TOO FAST.  WL GENERALLY FOLLOW THE ETA WITH FRONTAL TIMING AS UPR
SHRTWV TROF JUST DIGGING INTO WA.

SHORT TERM...EARLIER CONVECTION HAS AIDED IN REINFORCING WK BNDRY AT
20Z FM AROUND OLU TO OMA WITH SOME CONVERGENCE NOTED ALNG AND N.
OTHER CU FIELD ENTERING XTREME SERN NEBR.  PSBL SUBSIDENCE/RECOVERY
BHND SHRTWV LIFTG NE OF FCST AREA MIGHT BE HOLDING REDEVELOPMENT
BACK IN NEBR...BUT WITH CONVECTIVE TEMPS PRBLY REACHED S OF OMA WOULD
XCPT SCT TSTMS TO DVLP THIS EVENING.  WL WAIT TIL LAST MINUTE TO
DECIDE WHETHER TO MENTION SCT TSTMS OR JUST GO WITH MODERATELY HIGH
POPS BASED ON 88D ACTIVITY.  AVN STILL HAS A DRYING SSW LOW LVL JET
LATE TNGT PUNCHING INTO SERN NEBR WHICH COULD SHOVE MOST OF THE PCPN
N...BUT ETA NOT QUITE AS DRY AS AVN AND LOW LVL JET INCREASING TO 50
KTS COULD AID CONTD EWD DVLPMENT/MOVEMENT OF ANY HIGH PLAINS
ACTIVITY.  SO TWO ROUNDS OF CONVECTION PSBL...ONE EARLY THIS EVENING
THEN ONE TWD MORNING.

FOR TUE...BECAUSE NGM APPEARS TOO FAST WITH FRONT...FWC LOOKS TOO
COOL WITH HIGHS...SPCLY NWRN ZONES.  WL MAKE LTL CHANGES XCPT TO
LOWER FAR NW JUST A LTL.  BEST CHC OF FNT AIDING TSTM DVLPMENT
APPEARS TO BE JUST TO THE EAST/SE OF OFK.  EVEN THOUGH ISOBAR
DEPICTION OF FNT FM ETA SUGGESTD IT SE OF OK BY 00Z...WL KEEP MODEST
POPS IN NWRN ZONES IN CASE FNT IS EVEN SLOWER THAN ETA.

COOLER WX THEN FOR TUE NGT AND WED AND FWC/FAN CLOSE WITH NUMBERS
AND WL VARY LTL FM THEM ATTM.  LINGERING PCPN THRU MIDNIGHT NWRN
ZONES BUT WL KEEP POPS IN ALL OF TUE NGT SE.  PRETTY STG UPR TROF
THEN MOVS INTO NRN PLAINS WED AND WITH THERMAL TROF MOVG ACRS FCST
AREA WL CARRY SMALL POPS WED AFTN ALL AREAS AS LAPSE RATES STEEPEN.
WL GO W/SLIGHTLY HIGHER POPS N.

.OMA...NONE
CHERMOK

In the hours before

Special weather statement, Jun 12, 10:36 PM CDT, 3 hours 47 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-131200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1036 PM CDT MON JUN 12 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PARTS OF EASERN
NEBRASKA OVERNIGHT.

A MOIST AND VERY UNSTABLE AIRMASS REMAINS IN PLACE...AND LOW LEVEL
WINDS HAVE INCREASED.  A LINE OF THUNDERSTORMS IN CENTRAL NEBRASKA
IS EXPECTED TO SPREAD INTO EASTERN NEBRASKA OVERNIGHT...AND INTO
SOUTHWEST IOWA TOWARD MORNING.  THESE STORMS WILL BE CAPABLE OF
PRODUCING STRONG DAMAGING WINDS AND HAIL.  BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS.

MILLER
Special weather statement, Jun 12, 11:35 PM CDT, 2 hours 48 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-131200-

SEVERE WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1135 PM CDT MON JUN 12 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF
EASTERN NEBRASKA UNTIL 400 AM CDT...MAINLY NORTH OF INTERSTATE 80
AND WEST OF A LINE FROM ASHLAND TO TEKAMAH.

A MOIST AND VERY UNSTABLE AIRMASS REMAINS IN PLACE...AND LOW LEVEL
WINDS HAVE INCREASED.  THUNDERSTORMS WILL SPREAD ACROSS EASTERN
NEBRASKA OVERNIGHT...AND INTO SOUTHWEST IOWA TOWARD MORNING.  THESE
STORMS WILL BE CAPABLE wOF PRODUCING STRONG DAMAGING WINDS AND HAIL.
BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS.

MILLER
Special weather statement, Jun 13, 2:20 AM CDT, 3 minutes before
NEZ011-012-015>018-030>034-042>044-050-051-065-066-130800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
220 AM CDT TUE JUN 13 2000

...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT FOR PORTIONS OF
NEBRASKA...

SEVERE THUNDERSTORM WATCH 438 IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES OF EASTERN NEBRASKA...KNOX...CEDAR...ANTELOPE...
PIERCE...WAYNE...THURSTON...BOONE...MADISON...STANTON...CUMING AND
PLATTE.

THE FOLLOWING COUNTIES CONTINUE IN THE WATCH UNTIL 400 AM CDT...
BURT...COLFAX...DODGE...BUTLER...SAUNDERS...SEWARD AND LANCASTER.

GW

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:38 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox37 min
Jun 13, 12:39 AM CDTSevere Thunderstorm WarningOAXPlatte36 min
Jun 13, 1:24 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Saunders51 min
Jun 13, 1:24 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster51 min
Jun 13, 2:02 PM CDTTornado WarningOAXDouglas, Sarpy43 min
Jun 13, 2:13 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe, Saunders32 min
Jun 13, 2:28 PM CDTSevere Thunderstorm WarningOAXWashington62 min
Jun 13, 2:42 PM CDTTornado WarningOAXCass, Sarpy33 min
Jun 13, 2:45 PM CDTSevere Thunderstorm WarningOAXDouglas45 min
Jun 13, 2:58 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson32 min
Jun 13, 3:03 PM CDTTornado WarningOAXOtoe27 min
Jun 13, 3:09 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward36 min
Jun 13, 3:17 PM CDTTornado WarningOAXCass28 min
Jun 13, 3:30 PM CDTTornado WarningOAXOtoe45 min
Jun 13, 3:36 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee39 min
Jun 13, 3:43 PM CDTTornado WarningOAXCass47 min
Jun 13, 3:58 PM CDTTornado WarningOAXDodge, Saunders32 min
Jun 13, 3:58 PM CDTTornado WarningOAXSarpy32 min
Jun 13, 4:18 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee, Richardson42 min
Jun 13, 4:29 PM CDTTornado WarningOAXCass, Sarpy31 min
Jun 13, 4:55 PM CDTTornado WarningOAXBurt, Washington35 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee60 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningOAXRichardson60 min
Jun 13, 5:55 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster35 min
Jun 13, 6:32 PM CDTSevere Thunderstorm WarningOAXRichardson43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.